Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Budeprion XL dosing reduction
Jan 26, 2010

Dr Bob, I have recently begun having anomalies I can only directly associate with use of Budeprion XL in scattered thoughts, rash on my back, and increasing sadness/depression. In doing my own research I have found these particular issues noted on various websites regarding Budeprion side effects. Presently I take 150mg morning and 300mg afternoon. The scattered thoughts and increased depression always follow ingestion of each prescribed dose within 15 minutes. My history is encephalopathy in 2000, resolved, with motor damage to my left side and if pushed in a volley of questions I loose track mentally, otherwise in calm I can process and interact. Two years ago I slipped on ice damaging my spine / cervical compression and slight torn-bulging lumbar disc. I am recovering steadily with isometric-resistance exercises and have been prescribed diazepam 10mg 3 x daily as a muscle relaxant that helps immensly in reducing pain. I also take Nabumetone 500 mg twice daily, Reyataz 400 mg morning, Combivir twice daily, Ritalin 20 mg 3 x daily. What reduction precautions should be considered if any regarding Budeprion so that I might discuss this with some intelligence with my physician when I go in for my upcoming appointment?

Response from Dr. Frascino

Hello,

I wouldn't be too quick to blame your antidepressant medication for your "increasing sadness/depression" and scattered thoughts! You report you note these symptoms "within 15 minutes" of ingestion of your prescribed dose of bupropion XL. Actually it takes much longer than 15 minutes for that medication to dissolve in your stomach, let alone get into your blood stream and begin to cause any side effects! I'd recommend you discuss your concerns with your HIV physician specialist and/or psychiatrist. Chances are there is a completely different underlying cause for your symptoms.

Good luck.

Dr. Bob



Previous
re: Why are blood donation requirements so stringent?
Next
Not again! :(

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement